Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 224, NWS Denver/Boulder, CO

July 29, 2016Adams County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 29, 2016, 8:44 PM MDT for Adams County, Weld County, Colorado. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2016, 8:44 PM MDT (02:44 UTC)
Expired
Jul 29, 2016, 9:15 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Adams County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 8:45 PM MDTHAIL 1.51 Ssw Fort Lupton, CO
Jul 29, 8:55 PM MDTHAIL 21 Ne Fort Lupton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 1:08 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2718 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

010 
WUUS55 KBOU 300244
SVRBOU
COC001-123-300315-
/O.NEW.KBOU.SV.W.0224.160730T0244Z-160730T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
844 PM MDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WELD COUNTY IN NORTHEASTERN COLORADO...
  NORTHWESTERN ADAMS COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 915 PM MDT

* AT 844 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
  LUPTON... OR 22 MILES NORTH OF DENVER...MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  BRIGHTON...FORT LUPTON...LOCHBUIE AND HUDSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3996 10490 4013 10490 4013 10462 3996 10462
TIME...MOT...LOC 0244Z 269DEG 16KT 4004 10482 

HAIL...1.50IN
WIND...<50MPH
 
$$

RPK
2 follow-up statements
283 
WWUS55 KBOU 300255
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
855 PM MDT FRI JUL 29 2016

COC001-123-300315-
/O.CON.KBOU.SV.W.0224.000000T0000Z-160730T0315Z/
WELD CO-ADAMS CO-
855 PM MDT FRI JUL 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTHWESTERN WELD AND NORTHWESTERN ADAMS COUNTIES...

AT 855 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCHBUIE...OR
24 MILES NORTHEAST OF DENVER...MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRIGHTON...FORT LUPTON...LOCHBUIE AND HUDSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3996 10490 4013 10490 4013 10462 3996 10462
TIME...MOT...LOC 0255Z 269DEG 16KT 4004 10475 

HAIL...1.75IN
WIND...60MPH
 
$$

RPK
347 
WWUS55 KBOU 300313
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
913 PM MDT FRI JUL 29 2016

COC001-123-300323-
/O.EXP.KBOU.SV.W.0224.000000T0000Z-160730T0315Z/
WELD CO-ADAMS CO-
913 PM MDT FRI JUL 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD AND
NORTHWESTERN ADAMS COUNTIES WILL EXPIRE AT 915 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.

LAT...LON 3996 10490 4013 10490 4013 10462 3996 10462
TIME...MOT...LOC 0313Z 269DEG 16KT 4004 10475 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:10 PM MDT, 34 minutes earlier.

Area forecast discussion, Jul 29, 8:10 PM MDT, 34 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
810 PM MDT FRI JUL 29 2016

.UPDATE...
Issued at 806 PM MDT Fri Jul 29 2016

Long lived Supercell was tracking across srn Weld County. Hi res
data indicates this storm may continue for 2 to 3 more hours.
There is still alot of instabtility across the area so we shall
see if more storms eventually dvlp like latest HRRR shows. With
favorable shear svr potential may continue well past 10 pm.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 303 PM MDT Fri Jul 29 2016

Dewpoints have remained high across the plains and temperatures
have slowly warmed however storms so far that have attempted to
move off the higher terrain of Larimer and Boulder Counties and
the Cheyenne Ridge have weakened and died when they hit the
plains. An experimental sounding launched at 21z by the CSU Atmos
Dept still shows a well defined stable layer just below 700 mb so
this agrees with the storm trend so far. Storms have increased
recently north of CYS and across western NE ahead of a weak upper
level shortwave seen in the water vapor imagery. Meanwhile at the
surface there is a Denver Cyclone in place and while the
associated convergence zone does not look that strong there is
some gathering of towering cumulus near and south of DIA so
potentially this could still be an initiation area for storms. But
still looks like we will never overcome the convective inhibition
on the plains so will need to rely on storms moving into the area.
The NCEP HRRRs remain fairly consistent with bringing storms off
the Cheyenne Ridge southward across the eastern plains this
evening with a trend to be a little later in doing this so have so
upscale growth and storms after midnight. Meanwhile the 18z 4km
NAM still kills any storms moving off the Cheyenne Ridge with
nothing on the plains this evening. We are seeing a collection of
strong storms just north and nw of CYS right now and maybe these
will be the ones that make it south over the next few hours. Given
the moisture and shear should the storms survive there certainly
is the chance they could be severe and supercellular with large
hail and strong winds the main threat...but it remains a tricky
forecast for sure.

Tomorrow all models are drier even though dewpoints do remain
fairly high. Moisture though should be shallower and the cap will
be strong, but temperatures will be higher still than today so
kept a minimal chance of late day storms in most areas.

.LONG TERM...(Saturday night through Friday)
Issued at 303 PM MDT Fri Jul 29 2016

Broad upper level ridge extending eastward from srn
California to the lower Mississippi River valley is forecast to
meander back and forth during the extending period of the forecast.
Shifts in the ridge will allow northward intrusions of subtropical
moisture up over the Four corners region starting late on Sunday.
Models show a steady rise in deep layer PW/specific humidity values
prior to the passage of a mid-level shortwave trough forecast to
propagate slowly across Colorado Sunday afternoon/evening. Moisture
peaks over the forecast area that evening and with light transport
winds...potential exits for isolated/widely scattered storms capable
of rainfall amounts of quarter to half inch in under 30 minutes.
Hail also possible...mainly on the plains during the evening
hours...although the threat over severe hail appears low. Shortwave
is progged to move east of the CWA on Monday taking with it the
plume of monsoonal subtropical moisture. But lingering low level
moisture and solar heating should have little trouble generating
isolated to widely scattered t-storms over and near the Front Range
mtns by late afternoon. By evening could see a few storms drift out
over the plains with light swly flow aloft where most if not all of
this convection should dissipate by midnight.

For the remainder of the week...models show the upper ridge centered
over the southern Great Plains where it strengthen and amplifies
northward over the upper Midwest. In doing so...south-southwesterly
monsoonal flow re-establishes over the Desert Southwest which then
drives another well organized plume of subtropical moisture up over
Colorado. By Thursday PW values surge well over an inch over western
Colorado. Models also show a weak disturbance embedded in this flow
providing additional lift and instability for a good chance of  the
showers and t-storms over the western valleys and high country
areas of Colorado. It's probably not until evening when the northeast
plains may join in on the storm activity with the arrival of a
fairly strong cold front and the development of a moist upslope
flow. GFS is cranking out pretty high qpf values along the Front
range and over the Palmer Divide for the evening. Certainly too
early to have much confidence in this forecast...but something to
watch develop in future model runs.  Friday could be just as active
should moisture linger and upslope flow continue. Otherwise Friday
looks cooler with plains temperatures possibly as much as 8-10
degs F below average for the date.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 806 PM MDT Fri Jul 29 2016

Outflow fm srn Weld storm may switch winds to a more NNE direction
for an hour or so. Could see a few storms dvlp behind this bndry
during the next 1 to 2 hours.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

UPDATE...RPK
SHORT TERM...Szoke
LONG TERM...Baker
AVIATION...RPK
Hazardous weather outlook, Jul 29, 10:55 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1055 AM MDT FRI JUL 29 2016

COZ030>051-300500-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1055 AM MDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON OVER HIGHER TERRAIN AND THESE MAY MOVE ACROSS THE
PLAINS INTO THIS EVENING. SOME OF THE STORMS ON THE PLAINS WILL
LIKELY BE SEVERE. THE PRIMARY THREAT AGAIN TODAY IS VERY LARGE
HAIL...WITH UP TO BASEBALL SIZE HAIL POSSIBLE WITH THE STRONGEST
STORMS. DAMAGING WIND GUSTS UP TO 80 MPH AND AN ISOLATED TORNADO
OR TWO ARE ALSO POSSIBLE.

THE AIRMASS REMAINS QUITE UNSTABLE WITH SUFFICIENT WIND SHEAR FOR
STRONG TO SEVERE THUNDERSTORMS. THE THREAT WILL BE GREATEST IN THE
LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL BE A DRIER DAY WITH JUST A SLIGHT CHANCE OF LATE
DAY THUNDERSTORMS MAINLY OVER THE MOUNTAINS. A RETURN TO A MOIST
SOUTHERLY FLOW TOGETHER WITH THE PASSAGE OF A SLOW MOVING UPPER
LEVEL TROUGH WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE OUTLOOK AREA ON SUNDAY AND MONDAY. SLOW MOVING LATE
DAY STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. STORM CHANCES
SHOULD THEN DIMINISH TUESDAY AND BEYOND WITH ONLY A SLIGHT CHANCE
OF AFTERNOON AND EVENING STORMS MAINLY OVER THE HIGH COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

SZOKE/BAKER

In the hours before

Local storm report, Jul 29, 6:38 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
638 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             4 E PIERCE              40.64N 104.68W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0628 PM     HAIL             4 W CARR                40.90N 104.95W
07/29/2016  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0626 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             7 SE CARR               40.83N 104.78W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             S CARR                  40.90N 104.87W
07/29/2016  M1.50 INCH       WELD               CO   COCORAHS

0533 PM     HAIL             NATURAL FORT REST AREA  40.96N 104.92W
07/29/2016  M2.00 INCH       WELD               CO   BROADCAST MEDIA

&&

NGUSACK
Local storm report, Jul 29, 7:05 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
705 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             3 N GREELEY             40.46N 104.74W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0656 PM     HAIL             AULT                    40.58N 104.73W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             ENE EATON               40.53N 104.70W
07/29/2016  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             EATON                   40.52N 104.71W
07/29/2016  M1.50 INCH       WELD               CO   TRAINED SPOTTER

0651 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            SECOND ROUND OF GOLFBALL SIZED TONIGHT

0637 PM     HAIL             4 E PIERCE              40.64N 104.68W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0628 PM     HAIL             4 W CARR                40.90N 104.95W
07/29/2016  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0626 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             7 SE CARR               40.83N 104.78W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             S CARR                  40.90N 104.87W
07/29/2016  M1.50 INCH       WELD               CO   COCORAHS

0533 PM     HAIL             NATURAL FORT REST AREA  40.96N 104.92W
07/29/2016  M2.00 INCH       WELD               CO   BROADCAST MEDIA

&&

NGUSACK
Local storm report, Jul 29, 7:13 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
713 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             2 ENE GREELEY           40.43N 104.71W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            AT THE GREELEY AIRPORT

0705 PM     HAIL             3 N GREELEY             40.46N 104.74W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0656 PM     HAIL             AULT                    40.58N 104.73W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             EATON                   40.52N 104.71W
07/29/2016  M1.50 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             ENE EATON               40.53N 104.70W
07/29/2016  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0651 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            SECOND ROUND OF GOLFBALL SIZED TONIGHT

0637 PM     HAIL             4 E PIERCE              40.64N 104.68W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0628 PM     HAIL             4 W CARR                40.90N 104.95W
07/29/2016  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0626 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             7 SE CARR               40.83N 104.78W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             S CARR                  40.90N 104.87W
07/29/2016  M1.50 INCH       WELD               CO   COCORAHS

0533 PM     HAIL             NATURAL FORT REST AREA  40.96N 104.92W
07/29/2016  M2.00 INCH       WELD               CO   BROADCAST MEDIA

&&
Local storm report, Jul 29, 7:50 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
750 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             NW PIERCE               40.63N 104.75W
07/29/2016  M1.50 INCH       WELD               CO   COCORAHS

0726 PM     HAIL             2 NE MILTON RESERVOIR   40.26N 104.60W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0725 PM     HAIL             1 E GREELEY             40.42N 104.72W
07/29/2016  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0720 PM     TSTM WND DMG     GREELEY                 40.42N 104.74W
07/29/2016                   WELD               CO   NWS EMPLOYEE

            LARGE TREE LIMB DOWN ON UNC GREELEY. POWER LINES DOWN IN
            NE GREELEY.

0715 PM     HAIL             2 ENE GREELEY           40.43N 104.72W
07/29/2016  M2.00 INCH       WELD               CO   TRAINED SPOTTER

0715 PM     HAIL             ENE EATON               40.53N 104.70W
07/29/2016  E2.50 INCH       WELD               CO   TRAINED SPOTTER

            DAMAGED CAR WINDOWS

0713 PM     HAIL             2 ENE GREELEY           40.43N 104.71W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            AT THE GREELEY AIRPORT

0705 PM     HAIL             3 N GREELEY             40.46N 104.74W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0656 PM     HAIL             AULT                    40.58N 104.73W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             ENE EATON               40.53N 104.70W
07/29/2016  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             EATON                   40.52N 104.71W
07/29/2016  M1.50 INCH       WELD               CO   TRAINED SPOTTER

0651 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            SECOND ROUND OF GOLFBALL SIZED TONIGHT

0637 PM     HAIL             4 E PIERCE              40.64N 104.68W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0628 PM     HAIL             4 W CARR                40.90N 104.95W
07/29/2016  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0626 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             S CARR                  40.90N 104.87W
07/29/2016  M1.50 INCH       WELD               CO   COCORAHS

0535 PM     HAIL             7 SE CARR               40.83N 104.78W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0533 PM     HAIL             NATURAL FORT REST AREA  40.96N 104.92W
07/29/2016  M2.00 INCH       WELD               CO   BROADCAST MEDIA

&&

NGUSACK
Local storm report, Jul 29, 8:33 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
833 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             NW PIERCE               40.63N 104.75W
07/29/2016  M1.50 INCH       WELD               CO   COCORAHS

0735 PM     HAIL             2 ESE MILTON RESERVOIR  40.23N 104.60W
07/29/2016  M2.50 INCH       WELD               CO   TRAINED SPOTTER

0726 PM     HAIL             2 NE MILTON RESERVOIR   40.26N 104.60W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0725 PM     HAIL             1 E GREELEY             40.42N 104.72W
07/29/2016  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0720 PM     TSTM WND DMG     GREELEY                 40.42N 104.74W
07/29/2016                   WELD               CO   NWS EMPLOYEE

            LARGE TREE LIMB DOWN ON UNC GREELEY. POWER LINES DOWN IN
            NE GREELEY.

0715 PM     HAIL             ENE EATON               40.53N 104.70W
07/29/2016  E2.50 INCH       WELD               CO   TRAINED SPOTTER

            DAMAGED CAR WINDOWS

0715 PM     HAIL             2 ENE GREELEY           40.43N 104.72W
07/29/2016  M2.00 INCH       WELD               CO   TRAINED SPOTTER

0713 PM     HAIL             2 ENE GREELEY           40.43N 104.71W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            AT THE GREELEY AIRPORT

0705 PM     HAIL             3 N GREELEY             40.46N 104.74W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0656 PM     HAIL             AULT                    40.58N 104.73W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             EATON                   40.52N 104.71W
07/29/2016  M1.50 INCH       WELD               CO   TRAINED SPOTTER

0655 PM     HAIL             ENE EATON               40.53N 104.70W
07/29/2016  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0651 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

            SECOND ROUND OF GOLFBALL SIZED TONIGHT

0637 PM     HAIL             4 E PIERCE              40.64N 104.68W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0628 PM     HAIL             4 W CARR                40.90N 104.95W
07/29/2016  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0626 PM     HAIL             2 NW NUNN               40.72N 104.81W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0535 PM     HAIL             S CARR                  40.90N 104.87W
07/29/2016  M1.50 INCH       WELD               CO   COCORAHS

0535 PM     HAIL             7 SE CARR               40.83N 104.78W
07/29/2016  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0533 PM     HAIL             NATURAL FORT REST AREA  40.96N 104.92W
07/29/2016  M2.00 INCH       WELD               CO   BROADCAST MEDIA

&&

NGUSACK
Special weather statement, Jul 29, 8:39 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
839 PM MDT FRI JUL 29 2016

COZ040-043-300315-
CENTRAL AND SOUTH WELD COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
839 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD AND
NORTHWESTERN ADAMS COUNTIES UNTIL 915 PM MDT...

AT 839 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DACONO...OR 20 MILES NORTH OF DENVER...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN THORNTON...NORTHERN COMMERCE CITY...BRIGHTON...
FREDERICK...FORT LUPTON...LOCHBUIE...DACONO AND BARR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.

LAT...LON 3991 10494 4010 10495 4010 10469 3991 10467
TIME...MOT...LOC 0239Z 269DEG 16KT 4003 10491

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:14 PM MDTSevere Thunderstorm WarningBOULarimer, Weld31 min
Jul 29, 6:41 PM MDTSevere Thunderstorm WarningBOUWeld49 min
Jul 29, 7:18 PM MDTSevere Thunderstorm WarningBOUWeld57 min
Jul 29, 8:39 PM MDTSpecial Weather StatementBOUBroomfield36 min
Jul 29, 10:01 PM MDTSpecial Weather StatementBOUWeld29 min
Jul 29, 10:06 PM MDTSevere Thunderstorm WarningBOUWeld39 min
Jul 29, 11:11 PM MDTSevere Thunderstorm WarningBOUWeld49 min
Jul 30, 12:02 AM MDTSevere Thunderstorm WarningBOUMorgan, Weld43 min
Jul 30, 3:48 PM MDTSpecial Weather StatementBOUWeld42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.